Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


VL Going Down After Treatment Stopped
Jun 24, 1999

Dr. Holodniy: I am a 31 yr. old female diagnosed with HIV in 1994. At the time, my T-Count was 365. Prior to then, I had no health problems. I believe I was infected sometime in early 1991, since I began experiencing ongoing yeast infections. My ID doctor could not keep me on triple therapy due to my serious adverse drug reactions to Viracept, Viramune, Epivir etc. Therefore, I was only able to take AZT+Crixivan. I had great success and my VL reached and maintained undetectable levels. After about 1 1/2-2yrs on the therapy, I began experiencing excrutiating stomach pain/cramping/upset, diarrhea and feeling like I needed to have a bowel movement but couldn't. In January 1999, I stopped treatment altogether. After the first 30 days my VL shot to 7000; after 30 days dropped to 3500, then after 2 months dropped to 2500. I feel GREAT and my ID doc is pleased. What is your explanation of what may be going on? Is it possible when I began having problems the drugs had nothing else to do? Lastly, I have a consistent subtle stomach discomfort deep in my stomach. Could the treatment have caused damage?

Response from Dr. Holodniy

You did not indicate whether you had a baseline viral load performed prior to starting therapy. If not, we don't know what your baseline was, and as such, what your viral load would be now off therapy. The viral load rebound off therapy is expected, and could over shoot your own viral load set point. although it seems like a big difference, it is only 3 fold, and within the outside range of assay variability. It is unlikely that you have ongoing stomach pain related to longterm effects of the meds. However there could be unrelated gastritis or possibly pancreatitis going on. MH



Previous
late stage cbc
Next
couple of questions on VL, virus resistance etc...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement